Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 15, 2023, 2:38 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2023, 2:38 PM MDT (20:38 UTC)
- Expired
- Jun 15, 2023, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WGUS55 KBOU 152038
FFWBOU
COC073-152345-
/O.NEW.KBOU.FF.W.0032.230615T2038Z-230615T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
238 PM MDT Thu Jun 15 2023
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Lincoln County in east central Colorado...
* Until 545 PM MDT.
* At 238 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen in the past hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3914 10348 3910 10353 3906 10347 3907 10338
3914 10340
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
Entrekin2 follow-up statements
071
WGUS75 KBOU 152218
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
418 PM MDT Thu Jun 15 2023
COC073-152345-
/O.CON.KBOU.FF.W.0032.000000T0000Z-230615T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln CO-
418 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS
AFTERNOON FOR CENTRAL LINCOLN COUNTY...
At 418 PM MDT, Doppler radar indicated between 1 and 3 inches of
rain have fallen over the area. However, more rain is expected to
move back into the area after 445 pm. So far there have been no
reports of flash flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas, including
Big Sandy Creek.
Some locations that will experience flash flooding include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3914 10348 3910 10353 3906 10347 3907 10338
3914 10340
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
Entrekin470
WGUS75 KBOU 152340
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
540 PM MDT Thu Jun 15 2023
COC073-152350-
/O.EXP.KBOU.FF.W.0032.000000T0000Z-230615T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln CO-
540 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT THIS AFTERNOON FOR
CENTRAL LINCOLN COUNTY...
Flood waters have receded. The heavy rain has ended with just areas
of lingering light rainfall. Flooding is no longer expected to pose
a threat, however county officials reported standing water across
several county roads. Please continue to heed remaining road
closures.
LAT...LON 3914 10348 3910 10353 3906 10347 3907 10338
3914 10340
$$
EntrekinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:10 PM MDT, 28 minutes earlier.
Area forecast discussion, Jun 15, 2:10 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 210 PM MDT Thu Jun 15 2023 .SHORT TERM...(This evening through Friday) Issued at 200 PM MDT Thu Jun 15 2023 ...Key Messages - Stronger storms remain possible this evening across the plains. - Friday looks to be a more widespread heavier rain and embedded stronger thunderstorm kind of day... When you combine some heating, ample moisture, and just a hint of larger scale lift you can get storms. Sometimes the storms just go straight up and then straight down, pulse, and then you add in a little shear and they kind of spin. Today, however, the shear isn't that great so expecting the straight up and down kind of storms, but quite a few of them as numerous outflow boundaries collide adding to the localized lift. Given how cold it is aloft, with a compact shortwave trough of low pressure moving by to our south we'll see smaller hail, maybe one to two storms that put down some larger ice, east of DIA this evening. Overnight we'll quiet down and draw in more moisture from the east. Stratus is expected to develop early Friday morning giving us that cap for better storm bubbling of our potential instability later in that day. Another shortwave trough, albeit weak, moves into the region by late morning adding another round of larger scale lift. Instability looks decent with the shear still the lacking factor for the severe storms on Friday. Given this heavier pulse like storms are expected once again over much of the region. .LONG TERM...(Friday night through Thursday) Issued at 200 PM MDT Thu Jun 15 2023 Another cool and unsettled day is expected Saturday. A second, weaker shortwave will traverse the area, leading to scattered showers and storms across the region. The overall severe threat will be low and the heavy rain threat should diminish compared to Friday as storm motions should be quick enough to avoid too many issues. The pattern makes an abrupt change Sunday into next week. Ridging is expected to quickly build across the central plains, with increasing (dry) southwesterly flow aloft. The drier, warmer airmass aloft and increasing flow should help promote strong mixing with highs making it at least into the 80s if not 90s across most of the plains on Sunday and Monday. A few weak shortwaves will try to impinge on the ridge enough for isolated to widely scattered showers and storms to return to the forecast by the middle of next week. Guidance is in relatively good agreement that surface moisture/instability will continue to increase towards the end of the week, with afternoon thunderstorm chances also increasing in that period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1203 PM MDT Thu Jun 15 2023 Today...Mainly VFR. Watching some quick up and down showers just to the west of our terminals, tied to the foothills. Not currently seeing much in the way of an eastward moving outflow from these showers and storms, but still thinking after 21Z we should see the scattered activity move into the vicinity of our terminals. A brief heavy downpour and gusty winds are the biggest impacts with small hail still a possible occurrence as well. The stronger activity will push east across the plains and away from the terminals by 00Z. Medium to high confidence. Tonight...VFR/MVFR. With any additional moisture from showers and storms today and a east/northeast wind, stratus looks to make a return by early Friday morning. Thinking MVFR CIGs are the likely layer with some pockets of light showers/drizzle closer to the foothills. Medium to high confidence. Friday...Mainly VFR. We should be able to scout out the early morning stratus by 16/17Z allowing for ample daytime heating to take place. Greater shower and storm coverage is expected Friday afternoon across the region and with somewhat higher confidence, we have introduced a PROB30 for -TSRA at KDEN late in this TAF cycle. Medium to high confidence. && .HYDROLOGY... Issued at 200 PM MDT Thu Jun 15 2023 Scattered to numerous showers and thunderstorms today will provide brief heavier downpours and small hail. On Friday a tad bit more moisture will be across the region with another round of heavier rains is expected which may pose some localized flooding issues across an already saturated soils and some swollen rivers. A majority of the storms will be across the plains by mid-afternoon, however we could see some scattered storms around our burn scars. A limited threat of burn area flash flooding will continue on Saturday with one last weak system moving across the region. Much warmer and drier conditions are forecast through next week, though a gradual increase in storms is expected towards next weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Heavener LONG TERM...Hiris AVIATION...Heavener HYDROLOGY...Heavener/Hiris
Hazardous weather outlook, Jun 15, 11:10 AM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1110 AM MDT Thu Jun 15 2023 COZ030>051-161715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1110 AM MDT Thu Jun 15 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers can be expected this morning, and then numerous showers along with scattered thunderstorms will develop this afternoon and evening. Some of those will produce brief heavy rain, small hail, and lightning. One or two storms may become briefly severe over the eastern plains and Palmer Divide with large hail the main threat. A few storms will also be capable of producing locally heavy rain, and thus a limited threat of flash flooding will exist in the recent burn areas from this afternoon through the evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will be likely across much the area on Friday. A couple severe storms will be possible over the plains mainly south and east of Denver. A few storms may also produce locally heavy rainfall. It will remain cool and unsettled on Saturday with a chance of afternoon and evening thunderstorms. A drier and summer like weather pattern is then expected to arrive Sunday and continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 15, 12:36 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Denver CO
1236 PM MDT Thu Jun 15 2023
COZ046-151915-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
1236 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of eastern Elbert and
north central Lincoln Counties through 115 PM MDT...
At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout tornado 7 miles north of Limon,
nearly stationary.
HAZARD...Landspouts possible, winds in excess of 40 mph, and penny
size hail.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Elbert and
north central Lincoln Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 10383 3931 10387 3949 10355 3941 10347
TIME...MOT...LOC 1834Z 237DEG 21KT 3937 10366
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ENTREKINSpecial weather statement, Jun 15, 1:10 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Denver CO
110 PM MDT Thu Jun 15 2023
COZ046-151945-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
110 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northeastern Lincoln
County through 145 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout tornado 11 miles southwest of
Thurman, or 18 miles northwest of Flagler, with little
movement noted.
HAZARD...Landspouts possible, winds in excess of 40 mph, and nickel
size hail.
SOURCE...Radar indicated. There were earlier reports of funnel
clouds north of Limon.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3937 10341 3944 10347 3953 10326 3945 10321
TIME...MOT...LOC 1908Z 227DEG 7KT 3946 10334
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ENTREKINSpecial weather statement, Jun 15, 1:45 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Thu Jun 15 2023
COZ048-152030-
Logan County CO-
145 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of south central Logan
County through 230 PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Sterling, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Logan
County, which includes Reiradon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4054 10309 4065 10317 4071 10304 4061 10293
TIME...MOT...LOC 1945Z 121DEG 4KT 4063 10307
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:36 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jun 15, 1:10 PM MDT | Special Weather Statement | BOU | Lincoln | 35 min |
| Jun 15, 1:45 PM MDT | Special Weather Statement | BOU | Logan | 45 min |
| Jun 15, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Jun 15, 2:48 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
| Jun 15, 3:31 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 21 min |
| Jun 15, 4:44 PM MDT | Special Weather Statement | BOU | Washington | 46 min |
| Jun 15, 5:55 PM MDT | Special Weather Statement | BOU | Washington | 50 min |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.